Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Midland/Odessa, TX

April 16, 20164 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 16, 2016, 5:55 PM CDT for 4 counties in Texas. It was in force for 50 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2016, 5:55 PM CDT (22:55 UTC)
Expired
Apr 16, 2016, 6:45 PM CDT
In force
50 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Borden County, TX, Glasscock County, TX, Howard County, TX, Mitchell County, TX

The radar

The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 5:55 PM CDTTSTM WND DMG2 W Elbow, TX2 TELEPHONE POLES AND 3 IRRIGATION PIVOTS KNOCKED DOWN FROM STRONG WINDS.
Apr 16, 6:00 PM CDTTSTM WND DMGBig Spring, TXTRAVEL TRAILER BLOWN OVER FROM THUNDERSTORM WIND GUSTS OF 80 MPH BETWEEN 600 AND 615 PM CDT.
Apr 16, 6:00 PM CDTTSTM WND DMGBig Spring, TXGASOLINE PUMP BLOWN OVER AT CHEVRON IN BIG SPRING BETWEEN 600 AND 615 PM CDT. REPORT RELAYED BY BROADCAST MEDIA VIA SOCIAL MEDIA.
Apr 16, 6:10 PM CDTTSTM WND GST 60Big Spring, TX
Apr 16, 6:10 PM CDTHAIL 1Big Spring, TXDIME TO QUARTER SIZE HAIL REPORTED IN BIG SPRING FROM 610 TO 620 PM CDT.
Apr 16, 6:21 PM CDTHAIL 1.75Big Spring, TXREPORT RELAYED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 4:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

375 
WUUS54 KMAF 162255
SVRMAF
TXC033-173-227-335-162345-
/O.NEW.KMAF.SV.W.0008.160416T2255Z-160416T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT SAT APR 16 2016

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BORDEN COUNTY IN WESTERN TEXAS...
  HOWARD COUNTY IN WESTERN TEXAS...
  NORTHWESTERN MITCHELL COUNTY IN WESTERN TEXAS...
  NORTH CENTRAL GLASSCOCK COUNTY IN WESTERN TEXAS...

* UNTIL 645 PM CDT

* AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELBOW...OR 9
  MILES SOUTHWEST OF BIG SPRING...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BIG SPRING...COAHOMA...LEES...SOUTH HAVEN|2...FAIRVIEW IN MITCHELL
  COUNTY...SOUTH HAVEN...MIDWAY IN HOWARD COUNTY...SAND SPRINGS...LOMAX...
  VINCENT...BIG SPRING COUNTRY CLUB...LUTHER...ELBOW...BIG SPRING
  MCMAHON-WRINKLE AIRPARK AND FORSAN.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 166 AND 197.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
TEXAS.

LAT...LON 3197 10148 3206 10170 3262 10151 3247 10104
TIME...MOT...LOC 2254Z 208DEG 38KT 3213 10157 

HAIL...1.00IN
WIND...60MPH
 
$$

29
3 follow-up statements
058 
WWUS54 KMAF 162259
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
559 PM CDT SAT APR 16 2016

TXC033-173-227-335-162345-
/O.CON.KMAF.SV.W.0008.000000T0000Z-160416T2345Z/
BORDEN TX-HOWARD TX-MITCHELL TX-GLASSCOCK TX-
559 PM CDT SAT APR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL BORDEN...HOWARD...NORTHWESTERN MITCHELL AND NORTH
CENTRAL GLASSCOCK COUNTIES...

AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELBOW...OR NEAR
BIG SPRING...MOVING NORTHEAST AT 45 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
BIG SPRING...COAHOMA...LEES...SOUTH HAVEN|2...FAIRVIEW IN MITCHELL
COUNTY...SOUTH HAVEN...MIDWAY IN HOWARD COUNTY...SAND SPRINGS...LOMAX...
VINCENT...BIG SPRING COUNTRY CLUB...LUTHER...ELBOW...BIG SPRING
MCMAHON-WRINKLE AIRPARK AND FORSAN.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 166 AND 197.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
TEXAS.

LAT...LON 3197 10148 3206 10170 3262 10151 3247 10104
TIME...MOT...LOC 2258Z 208DEG 38KT 3218 10154 

HAIL...1.25IN
WIND...80MPH
 
$$

29
072 
WWUS54 KMAF 162312
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
612 PM CDT SAT APR 16 2016

TXC173-162321-
/O.CAN.KMAF.SV.W.0008.000000T0000Z-160416T2345Z/
GLASSCOCK TX-
612 PM CDT SAT APR 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GLASSCOCK COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
TEXAS.

LAT...LON 3210 10140 3212 10168 3262 10151 3247 10104
TIME...MOT...LOC 2311Z 207DEG 39KT 3231 10147 

$$

TXC033-227-335-162345-
/O.CON.KMAF.SV.W.0008.000000T0000Z-160416T2345Z/
BORDEN TX-HOWARD TX-MITCHELL TX-
612 PM CDT SAT APR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL BORDEN...HOWARD AND NORTHWESTERN MITCHELL
COUNTIES...

AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG SPRING...
MOVING NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...TRAINED SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BIG SPRING...COAHOMA...SOUTH HAVEN|2...FAIRVIEW IN MITCHELL COUNTY...
SOUTH HAVEN...MIDWAY IN HOWARD COUNTY...SAND SPRINGS...BIG SPRING
COUNTRY CLUB...VINCENT...LUTHER...ELBOW...BIG SPRING MCMAHON-WRINKLE
AIRPARK AND LOMAX.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 166 AND 196.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
TEXAS.

LAT...LON 3210 10140 3212 10168 3262 10151 3247 10104
TIME...MOT...LOC 2311Z 207DEG 39KT 3231 10147 

HAIL...1.50IN
WIND...70MPH
 
$$

29
975 
WWUS54 KMAF 162324
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 PM CDT SAT APR 16 2016

TXC033-227-335-162345-
/O.CON.KMAF.SV.W.0008.000000T0000Z-160416T2345Z/
BORDEN TX-HOWARD TX-MITCHELL TX-
624 PM CDT SAT APR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL BORDEN...HOWARD AND NORTHWESTERN MITCHELL
COUNTIES...

AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUTHER...OR 13
MILES NORTH OF BIG SPRING...MOVING NORTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
BIG SPRING...COAHOMA...MIDWAY IN HOWARD COUNTY...SAND SPRINGS...VINCENT...
LUTHER...FAIRVIEW IN MITCHELL COUNTY AND BIG SPRING COUNTRY CLUB.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 176 AND 196.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WESTERN
TEXAS.

LAT...LON 3217 10133 3229 10162 3262 10151 3247 10104
TIME...MOT...LOC 2324Z 208DEG 38KT 3243 10139 

HAIL...1.75IN
WIND...70MPH
 
$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:31 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 16, 2:31 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
231 PM CDT SAT APR 16 2016

.DISCUSSION...

A large cutoff low over New Mexico and Colorado today will provide
the opportunity for some rain over the forecast area.  Unfortunately
some of the resulting storms which develop could be severe.  A
dryline over west Texas has been driven eastward into the Permian
Basin this afternoon, and could make it to the eastern fringe of the
forecast area before retreating westward tonight due to strong
height falls with the upper low.  There will be plenty of
instability along and east of the dryline, around 1500 to 2500 J/Kg,
with the atmosphere mainly uncapped during max heating, so a few
storms could develop along the dryline this afternoon.  0 to 6 km
bulk shear will be 50 to 60kt so organized thunderstorms are
expected, some of which could produce hail, due in part to steep mid
level lapse rates of 7 to 8 C/Km.  The nose of a 100kt h25 jet will
begin to nose into the region also, but it appears mid level support
from a well defined shortwave trough will be missing, at least
through 17/00Z.

A strong shortwave trough will wheel around the base of the upper
low tonight, and along with most of the same parameters above,
likely result in widespread thunderstorms developing along the
dryline tonight over the eastern Permian Basin and Lower Trans
Pecos, if not perhaps a little further west over the central Permian
Basin.  Think a linear Mesoscale Convective System will evolve, but
a tornado or two is not outside the realm of possibility as there is
good turning of winds from the surface to h5.  Large hail and
damaging winds will be the main threat, but also heavy rainfall.
Pwats will rise to around 1 inch, and with thunderstorms possibly
training over the Lower Trans Pecos/eastern Permian Basin, rainfall
amounts could total 1 to 3 inches in a short amount of time and
result in flash flooding.  There are some differences on how far
west thunderstorms will develop on the dryline in the model data
tonight, most likely due to how quickly a Pacific cold front
collides with the retreating dryline.  Will favor a slower Pac front
since the cutoff low is still northwest of the forecast area, which
will allow the dryline to move further west before colliding with
the front, which could result in convection developing further west.
But due to these uncertainties, have added the next tier of counties
to the west of the current Flash Flood Watch, which will include
Martin, Midland, Ector and Crane counties.  The threat of severe
storms will diminish late tonight, but the potential for heavy
rainfall/flash flooding could continue through Sunday morning,
especially over the eastern most Permian Basin.

Strong winds are still expected to occur in the Guadalupe Mountains
through this afternoon, and the High Wind Warning will remain
intact.  Also, fire weather concerns are enumerated in the Fire
Weather Discussion below.  The upper low will gradually lift
northward through Tuesday, and could impart slight chances of rain
to the area Sunday night through Monday night.  Fortunately, any
thunderstorms that develop look to stay below severe levels during
this time.  Temperatures will mainly be above normal through next
week, but below normal Monday behind a cold front.  We could see
more rain chances mid next week, but there is not a lot of agreement
amongst models at this time.

&&

.FIRE WEATHER...

Critical fire weather conditions with high fire danger will continue
through this evening across the Guadalupe Mountains and southeast
New Mexico Plains where a Red Flag Warning remains in effect.
Relative humidity values across that area have dropped to the 10 to
15 percent range this afternoon, with west to southwest winds
gusting to over 30 MPH across the plains, and upwards of 60 MPH in
the Guadalupe Mountains. Wind gusts will diminish after sunset this
evening, and as relative humidity values begin to recover, fire
weather conditions will improve.  This afternoon, thunderstorms are
possible across the eastern Permian Basin and Lower Trans Pecos,
with a westward expansion of storm coverage expected as the dryline
retreats this evening.  A line of storms is expected to develop from
roughly the central Permian Basin SSW through the Lower Trans Pecos,
with rounds of heavy rain possible as the line moves east through
the early morning.  As much of the west will stay dry, relative
humidity values there could drop to around 10 to 15 percent on
Sunday, though light 20 foot winds will preclude critical fire
weather conditions.  Fire weather conditions look to continue to
improve through the upcoming week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     54  72  51  71 /  80  40  20  30
Carlsbad                       46  73  47  72 /  10   0  10  20
Dryden                         61  84  60  79 /  70  50  30  30
Fort Stockton                  53  80  54  72 /  70  10  20  30
Guadalupe Pass                 44  67  45  65 /  10   0  10  20
Hobbs                          45  72  46  70 /  20  10  20  20
Marfa                          40  72  42  71 /  20  10  10  20
Midland Intl Airport           53  75  53  71 /  70  20  20  20
Odessa                         53  75  53  72 /  60  10  20  20
Wink                           48  80  52  75 /  30  10  20  20

&&

.MAF Watches/Warnings/Advisories...
NM...High Wind Warning until 6 PM MDT this evening for Guadalupe
     Mountains of Eddy County.

     Red Flag Warning until 8 PM MDT this evening for Guadalupe
     Mountains-Southeast Plains.

TX...Flash Flood Watch from 7 PM CDT this evening through Sunday
     afternoon for Borden-Crane-Ector-Glasscock-Howard-Martin-
     Midland-Mitchell-Pecos-Reagan-Scurry-Terrell-Upton.

     High Wind Warning until 7 PM CDT /6 PM MDT/ this evening for
     Guadalupe Mountains.

     Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
     Guadalupe Mountains.

&&

84/67
Hazardous weather outlook, Apr 16, 4:55 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 PM CDT SAT APR 16 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-172200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
455 PM CDT SAT APR 16 2016 /355 PM MDT SAT APR 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATER TODAY ACROSS EASTERN PORTIONS OF
THE REGION. SOME STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREATS. ONE OR TWO TORNADOES
MAY ALSO BE POSSIBLE IN THE STRONGEST STORMS. TORNADO WATCH NUMBER
094 IS IN EFFECT FOR THE EASTERN PERMIAN BASIN AND LOWER TRANS
PECOS...INCLUDING THE CITIES OF MIDLAND AND ODESSA...FOR THIS
AFTERNOON AND EVENING.

THIS EVENING AND OVERNIGHT TONIGHT...THUNDERSTORM CHANCES
INCREASE SIGNIFICANTLY ACROSS THE CENTRAL PERMIAN BASIN AND LOWER
TRANS PECOS AND POINTS EAST WITH THE MAIN CONCERN SHIFTING TO
FLOODING AND FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR THESE AREAS BEGINNING THIS EVENING THROUGH SUNDAY MORNING.

HIGH WINDS WILL CONTINUE TO AFFECT THE GUADALUPE MOUNTAINS THROUGH
EARLY THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FOR
THIS AREA.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS THROUGH THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW THUNDERSTORM CHANCES LOOK TO HANG AROUND FOR EASTERN AND
SOUTHERN PORTIONS OF THE REGION THROUGH MUCH OF THE WORK WEEK.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND OVERNIGHT
TONIGHT GENERALLY ALONG AND EAST OF A LAMESA TO FORT STOCKTON
LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Apr 16, 4:25 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 PM CDT SAT APR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             COLORADO CITY           32.40N 100.86W
04/16/2016  E1.00 INCH       MITCHELL           TX   LAW ENFORCEMENT

&&

AKL
Local storm report, Apr 16, 4:28 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 PM CDT SAT APR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             COLORADO CITY           32.40N 100.86W
04/16/2016  E1.25 INCH       MITCHELL           TX   PUBLIC

&&

AKL
Local storm report, Apr 16, 4:32 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 PM CDT SAT APR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             COLORADO CITY           32.40N 100.86W
04/16/2016  E1.25 INCH       MITCHELL           TX   FIRE DEPT/RESCUE

            HALF DOLLAR SIZE HAIL COVERING THE GROUND.

&&

AKL
Local storm report, Apr 16, 4:35 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 PM CDT SAT APR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             COLORADO CITY           32.40N 100.86W
04/16/2016  E1.00 INCH       MITCHELL           TX   PUBLIC

&&

AKL
Special weather statement, Apr 16, 5:09 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT SAT APR 16 2016

TXZ051-052-062-063-069-070-162300-
REAGAN-GLASSCOCK-HOWARD-MARTIN-UPTON-MIDLAND-
509 PM CDT SAT APR 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UPTON...
SOUTHWESTERN HOWARD...NORTHWESTERN REAGAN...EASTERN MIDLAND...
SOUTHEASTERN MARTIN AND GLASSCOCK COUNTIES...

AT 508 PM CDT...A STRONG THUNDERSTORM WAS NEAR MIDKIFF...OR 21 MILES
SOUTHWEST OF GARDEN CITY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STANTON...GARDEN CITY...MIDKIFF...SPRABERRY...BIGBY CORNER...SAINT
LAWRENCE AND LEES.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 154 AND 155.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3148 10169 3168 10208 3213 10183 3204 10126
TIME...MOT...LOC 2208Z 212DEG 32KT 3171 10180

29
Special weather statement, Apr 16, 5:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
546 PM CDT SAT APR 16 2016

TXZ051-052-063-162330-
GLASSCOCK-HOWARD-MARTIN-
546 PM CDT SAT APR 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BORDEN...HOWARD...
SOUTHEASTERN MARTIN AND NORTHWESTERN GLASSCOCK COUNTIES...

AT 546 PM CDT...A STRONG THUNDERSTORM WAS NEAR LOMAX...OR 13 MILES
NORTHWEST OF GARDEN CITY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE... BIG SPRING...COAHOMA...LEES...SOUTH
HAVEN...FAIRVIEW IN MITCHELL COUNTY...VEALMOOR...SOUTH
HAVEN...MIDWAY IN HOWARD COUNTY...SAND SPRINGS... LOMAX...BIG SPRING
COUNTRY CLUB...LUTHER...ELBOW...BIG SPRING MCMAHON-WRINKLE AIRPARK
AND FORSAN.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 165 AND 194.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3190 10148 3200 10173 3253 10158 3253 10157
      3245 10117 3237 10118
TIME...MOT...LOC 2246Z 208DEG 37KT 3203 10159

29

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:15 AM CDTHigh Wind WarningMAF16 hr
Apr 16, 3:30 AM CDTRed Flag WarningMAF18 hr
Apr 16, 3:52 PM CDTSpecial Weather StatementMAFMitchell38 min
Apr 16, 4:04 PM CDTSevere Thunderstorm WarningMAFMitchell56 min
Apr 16, 5:00 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry30 min
Apr 16, 5:09 PM CDTSpecial Weather StatementMAFGlasscock, Midland51 min
Apr 16, 5:46 PM CDTSpecial Weather StatementMAFHoward44 min
Apr 16, 6:21 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry54 min
Apr 16, 6:43 PM CDTTornado WarningMAFBorden, Howard, Mitchell, Scurry47 min
Apr 16, 6:48 PM CDTSpecial Weather StatementMAFUpton27 min
Apr 16, 6:56 PM CDTSpecial Weather StatementMAFGlasscock34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.